Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 6, 2000, 6:51 PM EDT for Newberry County, South Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 6, 2000, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Newberry County, SC
The radar
The Columbia radar (KCAE), 58 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:10 PM EDT | Thunderstorm Wind 50 E | Little Mtn, SC | EM reported trees down on Old Dutch road off hwy 76. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WUUS52 KCAE 062253 SVRCAE SCC071-062315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 651 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 715 PM EDT. * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PROSPERITY...OR ABOUT 8 MILES EAST OF NEWBERRY...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHEASTERN NEWBERRY COUNTY...INCLUDING NORTHWEST LAKE MURRAY AND LITTLE MOUNTAIN AT 710 PM EDT THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM EDT, 4 hours 51 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-070520- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 200 PM EDT THU JUL 6 2000 MODELS FCST UPPER RIDGE TO PROGRESS VERY SLOWLY EWRD THRU THE 5 DAY PERIOD. CONVECTIVE ACTIVITY ASSOCIATED WITH VORTS ROTATING ABOUT THE PERIPHERY OF THE RIDGE IS DIFFICULT TO PIN DOWN WITH RESPECT TO THE SPECIFICS OF TIMING AND LOCATION BYOND 12-H AS MODELS HAVE DIFFICULTY WITH THESE FEATURES. AS RIDGE BUILDS EAST...ACTIVITY SHOULD BE FORCED MAINLY NORTH AND EAST OF SC. LOOKING AT ETA LI/S...SFC FRONT NEVER QUITE MAKES IT INTO SC. AIR MASS BOUNDARY TRAPPED ALONG THE MTNS TO THE WEST AND PUSHES TO NEAR NC/SC BDR TO THE N. AIR MASS REMAINS QUITE DRY THOUGH ABOVE 10K FT WITH A NORTHERLY WIND PROFILE. HRLY MODEL SNDGS INDICATE AN INVERSION BETWEEN 10 AND 15K FT FRI AND SAT. SO WHILE I CANT RULE OUT AN ISOLATED SHWR OR TSTM ALTOGETHER...WILL NOT PUT IN POP. LOWS NEAR 70 OR LOWER 70S. HIGHS LOWER 90S. FCSTID = 4 CAE 73 94 71 93 / 10 10 10 10 AGS 71 95 68 93 / 10 10 10 10 SSC 73 94 71 93 / 10 10 10 10 OGB 73 94 71 93 / 10 10 10 10 .CAE... GA...NONE. SC...NONE.
In the hours before
Special weather statement, Jul 6, 5:13 PM EDT, 1 hour 38 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070412- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 513 PM EDT THU JUL 6 2000 ...ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... THE HEAT OF THE DAY AND THE APPROACH OF A WEAK UPPER-LEVEL DISTURBANCE WILL HELP CAUSE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE COVERAGE OF THUNDERSTORMS WILL BE ISOLATED BECAUSE OF THE LACK OF A SURFACE FRONT. THE FEW LOCATIONS THAT EXPERIENCE THE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...AND RAINFALL AMOUNTS AROUND ONE-HALF OF AN INCH. A WIND GUST AROUND 60 MPH COULD POSSIBLY OCCUR. CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS MOVE INDOORS DURING A THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE WITH NO TIME TO REACH A SAFE BUILDING OR AN AUTOMOBILE...THEN AVOID PROJECTING ABOVE THE SURROUNDING LANDSCAPE AS YOU WOULD IF STANDING ON A HILLTOP OR IN AN OPEN FIELD. AVOID STANDING IN SMALL ISOLATED SHEDS OR OTHER SMALL STRUCTURES IN OPEN AREAS. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:58 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.